advertisement
Question
Posted by: CME | 2009/11/23

Sandoz Zopiclone 7.5

Hi - I have been prescribed the above by my GP which I have taken on the odd occasion (two or three nights in a row) as I do not want to get ' addicted'  to sleeping tablets like you hear so many people do these days. I don' t have a problem falling asleep at night, however, do have a problem staying asleep - I usually sleep for about four hours which is obviously not enough. When taking the tablets, I sleep for about 6 hours. I think the main cause of my insomnia is menopausal (I am 54 and started the menopause +- 10 years ago) however, the Zopiclone were also prescribed as I have been under a lot of stress at work being self-employed and extremely busy, I was bitten by a dog a few months ago, and my Father passed away two months ago. My question is: Are the above tablets known to cause constipation as a side effect and if so, how is this caused? By relaxing the bowel muscles or by hardening of the stool? As much as I need my sleep, I think I' d rather by tired than constipated! Is there a natural remedy that you could please recommend that does not constipate. Your comments on things like Chammomile Tea would be appreciated. Thank-you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSleep Expert

Constipation would be an unusual side-effect of this medication. The "natural" remedies are generally not very effective, and the sleeping pills should not be used continuously. Using it from time to time is generally quite safe, even if you are experiencing these side-effects. Otherwise you might want to ask your GP to try one of the other sleeping tablets on the market.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Anonymous | 2013/10/06

I have been on Zopiclone for many years. They put me on it because I just DON'T sleep. I was admitted eventually and observed because they said I did sleep. But to there amazement I did not sleep. So I went onto Zopiclone. I did not take it every night at first but now if I don't take it I don't sleep. They have recently changed all my Phyc. medication's and my sleep pattern has changed as well. Even with the Zopiclone I don't sleep I am also on Venlafacine, Miansarine, Epilum, and Quieiapine. I want to get off all these drugs.

Reply to Anonymous
Posted by: sleep deprived | 2013/06/21

i am sick with bronchitis and have been unable tl sleep during the day or night. i tool 7,5 zoplicone which only lasted max 5 hours. cam i take another one to continue the nights sleep i am desperate for sleep and i am not get better. thanks sleep deprived

Reply to sleep deprived
Posted by: Sleep expert | 2009/11/30

Constipation would be an unusual side-effect of this medication. The "natural" remedies are generally not very effective, and the sleeping pills should not be used continuously. Using it from time to time is generally quite safe, even if you are experiencing these side-effects. Otherwise you might want to ask your GP to try one of the other sleeping tablets on the market.

Reply to Sleep expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement